Anxiety Support

Second time on clonazepam and not doing well

So I started taking clonazepam about 2 and a half months ago. I was taking .5 mg around 1230 in the afternoon and .5 mg around 830 pm a little before bed. I was doing ok. Then I was upped to .5 mg at 8 am 2 on and 8 pm. Ever since then I have gone downhill drastically. Anger irritation very sedated drink and high feeling. And I still have tons of break thru anxiety. Idk what to do. I didn't react like this the first time I was on it over a year ago and I was ok this time when I started it.. So what changed? Thinking about asking the Dr for something less sedating. Thoughts? Advice? What sucks is I don't have another appt with the Dr for 2 weeks and Idk how I'm going to suffer like this for another 2 weeks. I feel absolutely awful. Ive gone back to being couch ridden again.. Because I'm too tired and too mentally sick to function.. I need advice please from someone who has been there.

26 Replies
oldestnewest

It could be because your now taking a higher dose.. I was started on 20 mg of citalopram was on that for a month then almost 2 weeks ago upped to 40 mg so with upping my meds I felt like crap for about a week..

1 like
Reply

I have been at this dose for almost a month.. Still no change. So sedated its giving me anxiety. Feel drunk and drugged. Can barely walk in a straight line

Reply

O yuck!! That's no good! That's how I felt off one dose of paxil turns out my body had an allergic reaction to it.. I would atleast call and talk to your doctor or even a pharmacist

Reply

That's what I was thinking. I am so sensitive to meds but I do know that benzos work as bad as they are. Maybe a less sedatinh one would work. Just sucks that they wear off faster

1 like
Reply

I am very sensitive also the citalopram is an ssri but it's the only one I have found that my body didn't reject I also take 2.5 mg of valium when needed and that works wonders

Reply

How many different meds have you tried until you found a combo that works good?

Reply

All together throughout 6 yrs this will be my 4th I'm going on 6 weeks now still not feeling the full impact but I have noticed that I want to do more.. I was tried on lexapro, paxil, and wellbutrin lexapro made me nathargic, paxil very very sick and I slept for 15 hours on wellbutrin so I'm very happy so far with the citalopram

Reply

I know what you mean. I have been going thru this for 6 years and benzo have been the only things that worked.

2 likes
Reply

I'm hoping I start to feel the whole positive affects soon it's been an aweful six years. I have agoraphobia and panic disorder, and gad.

Reply

Same!! I hope you start to feel better soon! I have been suffering 6 years with panic disorder disassociation and derealization... Its hard

Reply

Yes it is it sucks!! Thank you and I hope you find something that won't make you feel so bad!

Reply

If you visit most of the benzo support forums, you'll realize that benzos start to CAUSE all of the things they're supposed to treat, in addition to even more horrendous problems. I sincerely hope you can be free of them soon and move to other forms of treatment that help you!

Reply

That's the problem... Ive tried almost every medication to try and treat this and they either make me a million times worse or I end up in the er with an adverse reaction

Reply

By "other forms of treatment" I didn't mean more medication--just the opposite! I meant getting off medication and trying other methods of treatment for your anxiety since it's well documented that the meds can actually CAUSE the very conditions they're meant to treat. I DO hope you can get help from someone who understands this, too. Sending you gentle hugs and many positive thoughts!

1 like
Reply

Hello, I am so sorry you are feeling so bad. I too take Clonazepam at the 0.5 dosage. However, I take maybe a quarter of that WHEN I absolutely need to. I hate being tired and that is what this medicine does, makes one tired. I do believe that it is for the moment kind of thing, to take the ease off the panic. It is not going to alter anything. I have been taking it for a very long time but at the smallest that I can get away with to take the edge off. I do not take any other medications. I probably should but for me, I just cannot handle them. You will always be tired taking these. I am anyway but I do not handle any type of medication well. If I took a whole one, I would be sleeping. If I took two, I would probably lapse into a coma <smile>.I hope you can find something that works for you. Hugs~

2 likes
Reply

You should NOT have to WAIT for your appt! You need to call in and say your life is miserable! Do you realize that .5 mg of clonazepam (klonipin) is equal to 8 to 10 mg of valium??? It is not a low dose!

Often when you stop a benzodiazepine and start it again later you will get totally different effects. In my book clonazepam was the worst med i have ever been on. I ended up for four years on a benzodiazepine support forum. It ruined my life.

Please call the dr. I can't stand knowing how you are suffering

2 likes
Reply

I mean xanax works great ativan is ok. Klonopin was ok a couple years ago.. This time not at all.. Very depressed drugged and sedated. Very angry and just done. And I know all about those benzo support forums. I lived on them for a couple years after my first cold turkey withdrawal.

1 like
Reply

Ha! I probly knew of you on one of the support forums, after the klonopin and ativan I lived on them too!

Good luck, i wish you the very best, I still suffer 7 years later. I was pretty darn well until this summer when they put me on clonidine for blood pressure. Started me back at day one

Reply

I had the same issue after I was given topamax for migraines and then midodrine for low blood pressure. Set me way back.. Now I have recently reinstated on klonopin and I am paradoxical!!!

Reply

Oh dear! Do I ever relate!!! I'm taking .25mg of diazepam every so often just to feel normal. If I take it too often paradoxical!!! I'm afraid this is NOW my life!!! :(

1 like
Reply

I am trying to accept the fact that no matter what I'm gonna have issues. Meds or not. Its a mess. I feel brain damaged. I have 24/7 panic and dpdr

1 like
Reply

I made an emergency appt with my psych Dr tomorrow. Guarantee hes gonna take me off the clonazepam.. The thing is... Now what. I have no idea what else to try or what to suggest.

1 like
Reply

Hi Shlbell86, After reading about your experiences with medication, I thought I would drop this thought off to you. Ask your psychiatrist if he knows or uses Transdermal Electrical Neurostimulation Therapy in his practice. It is being used by my psychiatrist for those patients who either don't respond fully to medications or don't like the lethargic effects of the drugs and prefer being on nothing..

This is nothing more than a Tens Unit that has been used for medical purposes for years in regards to body pain. It has now been proven that some patients get relief by have several of these therapies along with medication. A clip is put on each ear and electrical pulses are felt on the ear lobes which in turn stimulate that part of our brain causing the anxiety. When on medication, this therapy enhances the benefits of the meds. When not being on anything at all, the therapy may be enough to give you some relief and benefits.

Talking with my psych regarding his patients (I'm always willing to learn about new advances in psychiatry) it works 60% of the time. It is done in the doctors office as well as can be purchased for home use under a doctor's guidance but at a price :(

Just a thought. As for myself, I found that being off benzos proved to be what was holding me back. The feeling of clearness and back in control has been amazing. There is something for each one of us that works. Stay positive. :) xx

1 like
Reply

I have never heard of that! I will definitely ask tomorrow!

1 like
Reply

EXACTLY NOW what? Im realizing I cannot ne on this Celexa anymore. It was a godsend with my extreme anxiety after the clonidine but now I'm sleeping too much and feeling nauseated. I just want to function normally!

Maybe I'll look into the TENS unit as ypu suggested, Agora! SOMETHING has to be reset!!!

2 likes
Reply

What sucks is ive tried both routes. On meds and off of meds.. And they both suck and they are both miserable. So its like the lesser evil I guess??

1 like
Reply

You may also like...